Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Sticky clear discharge from nipples after abortion

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11348 Questions
Hi Doctor, I had an abortion at 8 weeks & 4 days pregnant. 3 days after the procedure I noticed my nipples would express a few drops of clear, sticky liquid if I squeezed them. Now that was on Sunday, now it is Tuesday & when I squeeze them, I get the same clear, sticky liquid mixed with with stuff (similar to milk) Is this normal & why does it happen? Also when can I expect this to stop? Thank you.
Posted Wed, 9 May 2012 in Abortion and Stillbirth
Answered by Dr. Rakhi Tayal 13 minutes later

Thanks for writing to us.

Expression of milky discharge from the breasts is normal after an abortion; as the uterus contracts strongly after it is emptied and causes increased secretion of oxytocin which leads to watery or milky secretion.

You need not worry at all. This will subside on its own without any treatment in next 7-10 days.

Avoid breast stimulation, such as frequent breast self-exams or sexual activity to reduce the discharge earlier.

If the discharge does not decrease in 10 days then medications like high dose vitamin B6 may be needed under the supervision of your gynecologist.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor